Characterization of a qubit Hamiltonian using adaptive measurements in a fixed basis

File Size Format
74458_1.pdf 795Kb Adobe PDF View
Title Characterization of a qubit Hamiltonian using adaptive measurements in a fixed basis
Author Sergeevich, Alexandr; Chandran, Anushya; Combes, Joshua Leo Alfred; Bartlett, Stephen D.; Wiseman, Howard Mark
Journal Name Physical Review A (Atomic, Molecular and Optical Physics)
Year Published 2011
Place of publication United States
Publisher American Physical Society
Abstract We investigate schemes for Hamiltonian parameter estimation of a two-level system using repeated measurements in a fixed basis. The simplest (Fourier based) schemes yield an estimate with a mean-square error (MSE) that decreases at best as a power law ∼N−2 in the number of measurements N. By contrast, we present numerical simulations indicating that an adaptive Bayesian algorithm, where the time between measurements can be adjusted based on prior measurement results, yields a MSE which appears to scale close to exp(−0.3N). That is, measurements in a single fixed basis are sufficient to achieve exponential scaling in N.
Peer Reviewed Yes
Published Yes
Alternative URI http://dx.doi.org/10.1103/PhysRevA.84.052315
Copyright Statement Copyright 2011 American Physical Society. This is the author-manuscript version of this paper. Reproduced in accordance with the copyright policy of the publisher. Please refer to the journal's website for access to the definitive, published version.
Volume 84
Issue Number 5
Page from 052315-1
Page to 052315-5
ISSN 1050-2947
Date Accessioned 2011-12-16
Date Available 2012-06-14T22:35:30Z
Language en_US
Research Centre Centre for Quantum Dynamics
Faculty Faculty of Science, Environment, Engineering and Technology
Subject Quantum Information, Computation and Communication
URI http://hdl.handle.net/10072/42807
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1

Show simple item record

Griffith University copyright notice